Advanced Search
MyIDEAS: Login to save this paper or follow this series



Author Info

  • Tomson Ogwang

    (Department of Economics, Brock University)


In this paper we derive several new results with respect to the Gini index for a quadratic Pen's parade, building upon recent results by Mussard et al. (2011). To ensure that our results are relevant to many applied settings we impose only the parameter restrictions that guarantee the desirable property of convexity of the quadratic parade, which makes it in accord with the nature of many observed income distributions. We also account for the fact that the correlation between income and its rank is a function of the parameters of the parade. It turns out that for sufficiently large samples the reference value of the Gini index for a quadratic Pen's parade is 1/2. Whether the Gini index is equal to, less than or greater than 1/2 in these large sample situations depends on whether or not the quadratic parade passes through, above or below the origin, respectively. The problem of fitting a quadratic Pen's parade to observed income distributions is discussed and illustrated using Canadian data.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL:
File Function: First version, March 2011
Download Restriction: no

File URL:
File Function: Revised version, December 2011
Download Restriction: no

Bibliographic Info

Paper provided by Brock University, Department of Economics in its series Working Papers with number 1101.

as in new window
Length: 21 pages
Date of creation: Mar 2011
Date of revision: Dec 2011
Handle: RePEc:brk:wpaper:1101

Contact details of provider:
Postal: 500 Glenridge Avenue, St. Catharines, Ontario, L2S 3A1
Phone: (905) 688-5550 3325
Fax: (905) 988-9388
Web page:
More information through EDIRC

Related research

Keywords: Augmented Quadratic Pen's Parade; Gini Index; Linear Pen's Parade; Parsimonious Quadratic Pen's Parade;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:


No references listed on IDEAS
You can help add them by filling out this form.


Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Sadefo Kamdem, Jules, 2012. "A nice estimation of Gini index and power Pen's parade," Economic Modelling, Elsevier, vol. 29(4), pages 1299-1304.


This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


Access and download statistics


When requesting a correction, please mention this item's handle: RePEc:brk:wpaper:1101. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jean-Francois Lamarche).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.